Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting Treatment Friday
Jun 30, 2005

After reviewing past lab work and new lab work, my doctor is convinced I am in the acute phase of Hep C infection. I begin treatment this Friday with Pegasys and Ribavirin for 24 weeks. I am so concerned about the side effects and frankly scared. It often sounds like I will feel like I am dying. Can you offer me hope, other than the chance for a cure? Also, what are some of the therapies one might expect to address side effects? Thanks.

Response from Dr. McGovern

Treatment for acute hepatitis C is extremely successful. The eradication rates are extemely high so you should do well.

Interferon therapy is associated with many side effects including headache, chills, fever, poor appetite, weight loss, irritability, depression, diarrhea and other symptoms.

However, most patients have one symptom - fatigue - and some other complaints which they are willing to cope with because they are so anxious to give treatment a fair trial. Very few of my patients have been very ill secondary to interferon causing them to stop. Most get side effects which we can treat.

I think you will do extremely well and will be quite relieved if your hepatitis C is cured.

Dr. McGovern



Previous
Contact with someone who is Hep C positive
Next
Need liver specialist and Need assistance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement